Alert archive / Florida / Tornado Warnings in 2023

Tornado Warning 27, NWS Melbourne, FL

October 12, 2023Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at Oct 12, 2023, 4:56 AM EDT for Volusia County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2023, 4:56 AM EDT (08:56 UTC)
Expired
Oct 12, 2023, 5:45 AM EDT
In force
49 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 12, 12:49 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WFUS52 KMLB 120856
TORMLB
FLC127-120945-
/O.NEW.KMLB.TO.W.0027.231012T0856Z-231012T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
456 AM EDT Thu Oct 12 2023

The National Weather Service in Melbourne has issued a

* Tornado Warning for...
  Northern Volusia County in east central Florida...

* Until 545 AM EDT.
    
* At 456 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over DeLeon Springs, moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  DeLand and DeLeon Springs around 500 AM EDT.
  Daytona Beach around 510 AM EDT.
  Daytona Beach Airport and Daytona International Speedway around 
  520 AM EDT.
  Port Orange, Ormond Beach, and South Daytona around 530 AM EDT.

Other locations impacted by this tornadic thunderstorm include Spruce
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2943 8108 2909 8090 2903 8141 2906 8145
      2906 8146 2909 8146 2910 8147 2918 8150
      2926 8138 2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 0856Z 254DEG 27KT 2913 8137 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Heil
4 follow-up statements
286 
WWUS52 KMLB 120910
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
510 AM EDT Thu Oct 12 2023

FLC127-120945-
/O.CON.KMLB.TO.W.0027.000000T0000Z-231012T0945Z/
Volusia FL-
510 AM EDT Thu Oct 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR NORTHERN
VOLUSIA COUNTY...
    
At 509 AM EDT, a severe thunderstorm capable of producing a tornado 
was located 7 miles northeast of DeLeon Springs. Another severe 
thunderstorm capable of producing a tornado was located near Lake 
Woodruff. Both were moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Daytona Beach around 510 AM EDT.
  Ormond Beach, Holly Hill, and Ormond-By-the-Sea around 520 AM EDT.

Other locations impacted by this tornadic thunderstorm include Spruce
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2943 8108 2909 8090 2903 8140 2906 8146
      2909 8146 2910 8147 2918 8150 2926 8138
      2927 8115 2941 8116 2943 8112
TIME...MOT...LOC 0909Z 245DEG 34KT 2919 8125 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Heil
386 
WWUS52 KMLB 120923
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
523 AM EDT Thu Oct 12 2023

FLC127-120945-
/O.CON.KMLB.TO.W.0027.000000T0000Z-231012T0945Z/
Volusia FL-
523 AM EDT Thu Oct 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
NORTHEASTERN VOLUSIA COUNTY...
    
At 522 AM EDT, a severe thunderstorm capable of producing a tornado 
was located over Ormond-By-the-Sea, moving east at 40 mph. An 
additional thunderstorm capable of producing a tornado was located 
near Lake Woodruff.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Ormond-By-the-Sea around 530 AM EDT.

Other locations impacted by this tornadic thunderstorm include Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2943 8108 2909 8090 2906 8142 2914 8146
      2926 8138 2927 8115 2941 8116 2942 8114
      2943 8110
TIME...MOT...LOC 0922Z 251DEG 34KT 2933 8108 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Heil
604 
WWUS52 KMLB 120932
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
532 AM EDT Thu Oct 12 2023

FLC127-120945-
/O.CON.KMLB.TO.W.0027.000000T0000Z-231012T0945Z/
Volusia FL-
532 AM EDT Thu Oct 12 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR NORTH
CENTRAL VOLUSIA COUNTY...
    
At 532 AM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Daytona International Speedway, or 10
miles northeast of DeLeon Springs, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Daytona Beach, Ormond Beach, and Holly Hill around 540 AM EDT.

Other locations impacted by this tornadic thunderstorm include Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 2943 8110 2943 8108 2915 8093 2912 8135
      2922 8138 2926 8129 2927 8115 2941 8116
      2942 8114
TIME...MOT...LOC 0932Z 235DEG 44KT 2921 8122 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Heil
911 
WWUS52 KMLB 120943
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
543 AM EDT Thu Oct 12 2023

FLC127-120953-
/O.EXP.KMLB.TO.W.0027.000000T0000Z-231012T0945Z/
Volusia FL-
543 AM EDT Thu Oct 12 2023

...THE TORNADO WARNING FOR NORTH CENTRAL VOLUSIA COUNTY WILL EXPIRE
AT 545 AM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 AM EDT for east central
Florida.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2943 8110 2943 8108 2915 8093 2912 8135
      2922 8138 2926 8129 2927 8115 2941 8116
      2942 8114
TIME...MOT...LOC 0943Z 254DEG 27KT 2923 8114 

$$

Heil

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 12, 4:32 AM EDT, 24 minutes earlier.

Area forecast discussion, Oct 12, 4:32 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
432 AM EDT Thu Oct 12 2023

.DISCUSSION...

Today... The warm front has lifted just north of Lake and Volusia
counties early this morning and winds across EC FL have veered out
of the south and becoming gusty. Wind fields will continue to
increase in the low levels this morning and veer SW as a wave of
low pressure scoots east offshore the GA/NE FL coasts. Ongoing
convection lifting NE across northern sections will continue to
have a tornado threat through at least sunrise. We may be able to
pare back the TOR watch from the south before planned expiration
at 9am. Wind fields will become more unidirectional (W/SW) with
time today and this should lower the tornado threat but a threat
for strong to severe storms with damaging wind gusts will continue
through the day.

Outside of storms, it will be a windy day as strong S to SW winds
get mixed down to the sfc. Have raised a Wind Advisory for all
counties for sustained winds 20-25 mph and gusts up to 40 mph
developing later this morning into the afternoon. Wind fields will
begin to decrease during the mid to late afternoon so peak winds
should occur from mid morning through early aftn.

Very deep moisture (Precip water values 2.5"-2.6") will support
heavy rainfall with localized flooding possible esp from
Brevard/Osceola counties northward. Individual storm motion will
be rapid but there is potential for convection to set up in bands
in the deep W/SW flow. Max temps will range from the mid 80s
across the north half to the lower 90s Okeechobee/Treasure coast
where better heating should occur. Near record highs are possible
for Melbourne and Vero Beach. With high dewpoints, peak heat
indices will reach 102-106 across much of southern sections.

Friday-Saturday...
By daybreak Friday, an H5 ridge axis will extend from the Florida
Straits through the Turks & Caicos. Meanwhile, a branch of the
subtropical jet will extend from Louisiana into the Carolinas
ahead of a low pressure system over the Central Plains. Weak mid-
level impulses of energy will continue to ripple across the I-10
corridor. At the surface, a nearly stalled front will bisect the
Florida peninsula, extending west to east over the north-central
portion of the state. Anomalous tropical moisture will continue to
stream overhead. All combined, the pattern continues to portend
unsettled weather for us, with scattered to numerous (50-80%)
coverage of showers and storms as we head from late morning into
the afternoon. Gusty winds from 40-50 mph in wet microbursts are
possible in stronger storms. Areas that see repeated rounds of
storms will have to contend with locally excessive rainfall, with
fairly common 3/4" to 1.50" tallies and localized (10% chance of
exceeding) 2-3" amounts in a few spots.

Then on Saturday, the Central Plains upper low will migrate into the
Ohio Valley, causing flow to begin to veer more NW aloft. This will
begin to push the front southward, albeit rather slowly at first.
Statistical guidance suggests that our northernmost communities
(roughly from Titusville to Orlando northward) will only see 10-30%
coverage of showers on Saturday, but that will build to 30-60%
coverage for the Space and Treasure Coasts, which will be aligned
ahead of the front and within the deep moisture axis.

Summerlike heat and humidity will be commonplace during this
timeframe, courtesy of near record-warm H85 T's of +18C to +20C
coincident with surface dew points in the 75-80F range. This will
allow us to threaten both record-warm maxima and/or minima at
several of our climate sites. Highs from 87-92F are forecast, with
heat index readings of 95-105F. Readings will be highest as one
travels southward across our forecast area.

Sunday into Next Week...
A rex block attempts to form at H5 as strong ridging transits
toward Hudson Bay. To its south, upper low pressure will
unhurriedly move into the northern Appalachians as we begin the
new week. Here at home, H5 heights will fall from near climatology
on Sunday to the 1st-5th percentile by Monday night. As a result,
the weak cold front and moisture axis will get kicked well south
of the area, and some of the driest/coolest air of the autumn
season will readily take its place.

Sunday will be the transitional day. Breezy WNW winds will usher in
some drier and cooler air. Thus, our only rain chances (20%) are
relegated to Martin County. Expect highs in the 80s, warmest
(approaching 90F) along the southern Treasure Coast. Partly to
mostly sunny skies are forecast.

More significant cool/dry advection takes place Monday through
Wednesday. PW's will approach 1/2" near and north of Orlando, and
H85 T's will settle to +8 to +11C. The result will be much-below-
normal temperatures amid bright sunshine. Mid to upper 70s can be
expected each afternoon, with all but the immediate Treasure Coast
falling into the 50s by Tuesday and Wednesday mornings. Statistical
guidance suggests a 10-30% chance of a few places north of Orlando
dropping into the upper 40s on Tuesday and Wednesday mornings. EPS
EFI values for MaxT/MinT are already in the -0.7 to -0.85 range,
indicating the potential for very unusual temperatures for the time
of year.

Later in the week, the picture gets a bit murky. Ensembles indicate
that heights will begin to rise as the upper low shears out into the
Atlantic. The subtropical jet may also begin to strengthen to our
north once again, allowing moisture and disturbed weather to begin
lifting northward toward our weather. At this point, only low rain
chances (10-30%) are warranted on Thursday, as appreciable moisture
return is not likely to occur until at least Friday. High
temperatures will begin to warm as well, toward the low 80s.

&&

.MARINE...
Issued at 334 AM EDT Thu Oct 12 2023

Today/tonight...Warm front has lifted north of the local Atlc
waters and winds have veered out of the south. Have expanded the
Small Craft Advisory to include the nearshore waters this morning
for south winds around 20 knots becoming SW. The Advisory continues
for the offshore waters and have added occasional gusts to Gale
force there. Winds will decrease by late afternoon below Advisory
criteria (20 knots) and 10-15 knots tonight. Seas up to 7 feet
this morning offshore Volusia/Brevard will subside to 4 feet
tonight. Seas nearshore 4-5 feet this morning will get suppressed
near 2 feet by this evening due to the offshore winds.

Friday-Monday... Offshore-moving showers and storms are expected on
Friday, with the coverage beginning to lessen north of Cape
Canaveral on Saturday. Winds will remain SW to W through Saturday
(10-15 KT), then WNW to NW Sunday into Monday as a front moves
slowly southward through the area this weekend. Wind speeds will
freshen Saturday night through Monday from 13-18 KT, with some
potential for 20 KT winds Saturday night through Sunday behind the
cold front. Seas 2-4 ft nearshore, 3-5 ft, and up to 6 ft beyond 20
nm (highest in the Gulf Stream north of Sebastian Inlet).

&&

.AVIATION...
(06Z TAFS)
Issued at 334 AM EDT Thu Oct 12 2023

Warm front has lifted north of all terminals with winds at LEE
and DAB the last to veer out of the south. Winds will continue to
veer SW and increase 18-22 knots with gusts 30-34 knots after
sunrise. Prevailing SHRA with mention of VCTS and ocnl MVFR CIGs
MCO northward through 13Z with more isolated activity to the
south. Have added TEMPO groups for MVFR TSRA during the aftn MCO
northward and have maintained VCTS MLB southward for now. Expect
amendments for many terminals through the day.

&&

.HYDROLOGY...
Issued at 334 AM EDT Thu Oct 12 2023

The Saint Johns River at Astor is forecast to remain within Minor
Flood Stage into early next week. Above Lake Harney, river levels
are forecast remain in Action Stage into early next week. Both
sites should see some oscillations of the the river level due to
locally heavy rains forecast over or upstream of the gages.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  74  86  71 /  90  50  60  20
MCO  88  76  89  75 /  80  40  70  20
MLB  90  76  89  74 /  70  40  80  20
VRB  91  76  90  75 /  60  50  80  20
LEE  86  75  88  73 /  90  50  50  10
SFB  87  75  88  74 /  90  40  70  10
ORL  88  77  89  76 /  80  40  70  20
FPR  91  76  90  75 /  50  40  80  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tornado Watch until 9 AM EDT this morning for FLZ041-044>046-053-
     141-144.

     Wind Advisory from 9 AM this morning to 4 PM EDT this afternoon
     for FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-
     264-347-447-547-647-747.

AM...Small Craft Advisory until 5 PM EDT this afternoon for AMZ570-
     572.

     Small Craft Advisory until 5 PM EDT this afternoon for AMZ575.

&&

Kelly/Heil/Cristaldi
Hazardous weather outlook, Oct 11, 9:05 PM EDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
905 PM EDT Wed Oct 11 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-121315-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
905 PM EDT Wed Oct 11 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Showers and lightning storms will increase in coverage overnight
as a warm front lifts north across Florida. The primary storm
hazards will be wind gusts to 50mph with isolated damaging wind
gusts up to 60mph, repeated rounds of heavy rainfall leading to
localized flooding, and frequent lightning strikes. An additional
threat for a few tornadoes exists tonight into the early morning
hours. While these hazards exist across all of east central
Florida tonight, the greatest hazards are generally expected north
of a line from Lake Kissimmee to Melbourne. Keep up to date on
the forecast and ensure to have multiple ways to receive warning
information.

.FLOOD IMPACT...
An abundance of moisture and repeated rounds of heavy rainfall
will result in the potential for rainfall amounts of 1 to 3 inches
in a short period of time with localized amounts up to 5 inches.
The potential for flooding of low lying, urban, and poor drainage
areas will exist into the overnight hours. The heaviest rainfall
is forecast to the north of a line that stretches from Kissimmee
to Melbourne with slightly lower amounts expected to the south.

.RIP CURRENT IMPACT...
A High Risk of life-threatening rip currents continues at all
central Florida Atlantic beaches tonight.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to severe storms will be capable of winds gusts over 35
knots and frequent cloud to water lightning across the local
Atlantic waters, Intracoastal Waterways, and inland lakes.

.WATERSPOUT IMPACT...
Strong to severe storms will be capable of producing waterspouts
across the local Atlantic waters, Intracoastal Waterways, and
inland lakes.

.WIND AND SEA IMPACT...
Small Craft Advisories for winds 20 to 25 kts go into effect
for the offshore Atlantic waters tonight, starting at midnight
in the Volusia and Brevard Waters, then extending into the
offshore Treasure Coast waters at 3 AM. Small craft should
exercise caution in the nearshore waters tonight for winds up to
20 knots.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain within Minor
Flood Stage through the weekend. Above Lake Harney, river levels
are forecast remain in Action Stage through the weekend. Both
sites should see some oscillations of the the river level due to
locally heavy rains over or upstream of the gages.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
High chances for rain and lightning storms, including some that
will have the potential to be strong to severe, are forecast to
continue into Thursday afternoon. The threat for severe storms
will decrease by the late afternoon, but the threat for heavy
rain will continue through the day Thursday.

Lightning storms remain in the forecast through Saturday, then
much lower rain chances next week.

Poor to hazardous boating conditions continue into Thursday, and
are forecast to improve later in the day. At least a Moderate
risk of rip currents is expected through the weekend at all
central Florida Atlantic beaches.

.SPOTTER INFORMATION STATEMENT...
Spotters should closely monitor weather conditions and activate
as weather approaches.

Law/Fehling

In the hours before

Special weather statement, Oct 12, 3:28 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 AM EDT Thu Oct 12 2023

FLZ044-144-120800-
Northern Lake County FL-Southern Lake County FL-
328 AM EDT Thu Oct 12 2023

...Strong thunderstorms approaching southern Lake County...

At 325 AM EDT, Doppler radar was tracking a thunderstorm near
Bushnell, moving northeast at 35 mph.

HAZARD...These storms are in an environment capable of producing
         severe weather as they move toward Lake County during the
         next hour. Be alert for possible warnings.

SOURCE...Radar indicated.

Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 AM EDT for east central
Florida.

&&

LAT...LON 2896 8195 2896 8166 2905 8165 2835 8166
      2835 8179 2836 8179 2836 8186 2835 8186
      2835 8196
TIME...MOT...LOC 0725Z 229DEG 31KT 2859 8211

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Heil
Special weather statement, Oct 12, 3:41 AM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 AM EDT Thu Oct 12 2023

FLZ041-044-120815-
Northern Lake County FL-Inland Volusia FL-
341 AM EDT Thu Oct 12 2023

...A strong thunderstorm will impact portions of northwestern Volusia
County through 415 AM EDT...

At 340 AM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pierson, Lake George, Eldridge, Seville, and Bakerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 AM EDT for east central
Florida.

&&

LAT...LON 2926 8142 2926 8130 2923 8129 2917 8164
      2928 8164 2930 8165 2930 8166 2932 8168
      2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0740Z 255DEG 35KT 2926 8178

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Heil
Special weather statement, Oct 12, 4:01 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
401 AM EDT Thu Oct 12 2023

FLZ044-045-144-120845-
Northern Lake County FL-Orange FL-Southern Lake County FL-
401 AM EDT Thu Oct 12 2023

...A strong thunderstorm will impact portions of Lake and
northwestern Orange Counties through 445 AM EDT...

At 400 AM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg Airport, or over Lake Harris, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Apopka, Leesburg, Eustis, Tavares, and Lady Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 AM EDT for east central
Florida.

&&

LAT...LON 2893 8195 2896 8183 2896 8166 2901 8166
      2906 8147 2883 8141 2878 8142 2850 8195
TIME...MOT...LOC 0800Z 255DEG 34KT 2880 8182

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 11:12 PM EDTSpecial Marine WarningMLB93 min
Oct 12, 3:28 AM EDTSpecial Weather StatementMLBLake32 min
Oct 12, 3:36 AM EDTWind AdvisoryMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more12 hr
Oct 12, 3:41 AM EDTSpecial Weather StatementMLBFlagler34 min
Oct 12, 4:01 AM EDTSpecial Weather StatementMLBLake44 min
Oct 12, 4:06 AM EDTTornado WarningMLBLake24 min
Oct 12, 4:26 AM EDTTornado WarningMLBLake, Volusia34 min
Oct 12, 4:30 AM EDTSpecial Marine WarningMLB60 min
Oct 12, 4:59 AM EDTSpecial Marine WarningMLB61 min
Oct 12, 11:23 AM EDTSpecial Weather StatementMLBOrange37 min
Oct 12, 11:56 AM EDTSpecial Marine WarningMLB94 min
Oct 12, 12:48 PM EDTSpecial Weather StatementMLBBrevard42 min
Oct 12, 2:15 PM EDTSpecial Marine WarningMLB45 min
Oct 12, 4:12 PM EDTSpecial Weather StatementMLBBrevard33 min
Oct 12, 4:29 PM EDTSpecial Marine WarningMLB91 min

Nearby

Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.